MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403002
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
After opening the nevertouch laser fiber kit, they proceeded to remove the white peel-away spacer mounted on the fiber that lets the user know when the laser fiber tip is equal to the sheath tip.The physician used a scalpel to help remove the piece (spacer), inserted fiber into the patient, and after they activated the laser, they noted red light emanating close to where the laser fiber connected to the tre-sheath.They stopped treatment, opened another fiber kit and replaced the laser fiber and completed the case.The initial sheath was left in place so the new (second) fiber could be introduced.The end user did not notice any describable damage to the product (fiber), with exception, the fiber turned red up by the sheath hub and it never did that before.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was a fiber which was noted to be in 2 pieces and a fiber stop.The customer's reported complaint description of the fiber fractured and detached is confirmed.The root cause for the fiber fracture was due to handling damage by the end user.The end user had an issue with removing the fiber stop and used a scalpel to cut the tubing in order to remove the fiber stop.The returned fiber sample shows marking/scrapes which were caused by using a sharp instrument which caused damage to the fiber.The customer's reported complaint description of unable to remove the fiber stop tubing was confirmed since the review of the fiber stop showed that there was no slit in the tubing (tubing is slit to aid end user in removing it from the fiber).The root cause for the tubing not being slit was due to a manufacturing non-conformance.As a correction, a manufacturing awareness training was performed for the individuals responsible for fiber stop tubing slitting for the fiber assembly lots in question (5753570 and 5752218).A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process and prior to packaging the fiber stop tubing is receives inspections from both manufacturing and quality to verify the presence of the slits.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "insert the nevertouch laser fiber into the sheath until the fiber stop assembly comes in contact with the proximal end of the sheath hub.Remove fiber stop assembly.Pull the sheath back and lock it to the sheath-lok fitting".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key16273416
Report Number1319211-2023-00004
Device Sequence Number7455390
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number11403002
Device Catalogue Number11403002
Device Lot Number5755640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown